MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8402
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is not anticipated to return to applied medical for evaluation.A follow-up will be provided upon completion of the investigation.This report is to follow-up medwatch # (b)(4).
 
Event or Problem Description
Procedure performed: laparoscopic ileocecectomy.Event description: complaint created based on medwatch received via email.Report number (b)(4)."during the procedure an alexis wound retractor was opened to be used, upon the surgeon unraveling the alexis wound retractor a small piece of plastic like material fell out.The foreign material was then placed in a specimen cup and removed off the field.Management was notified and the object was handed off to them." additional information was received via email on 24mar2023 from [name], quality coordinator, [name] hospital.When asked if any patient injury occurred the contact responded "not that i am aware of." patient status is "unknown".No instruments were used "at the time that this occurred.It was opened to use and the piece fell into the patient." all pieces were retrieved from the patient.When asked how the case was completed the response was "yes".When asked if the piece that fell into the patient was thin and clear like the sheath or if it was green or white like part of the rings the response was "it was made out of the material of the item"."we typically do not return devices.We kept package and the piece that fell off.The actual device was used on the patient." when asked if photos could be provided of the plastic piece the response was "it is in the locker, but we can".Additional information was received via email on 24mar2023 from [name], quality coordinator, [name] hospital."hello, i will be in the office mid week and can provide a photo.Would you be able to come on site to inspect as we typically do not return items.I¿ve also copied our patient safety manager who i work directly with for any medical device reports.Thank you." intervention: ni.Patient status: no patient injury."unknown".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.This report is to follow-up medwatch # 3902670000-2023-8004.
 
Event or Problem Description
Procedure performed: laparoscopic ileocecectomy event description: complaint created based on medwatch received via email.Report number 3902670000-2023-8004."during the procedure an alexis wound retractor was opened to be used, upon the surgeon unraveling the alexis wound retractor a small piece of plastic like material fell out.The foreign material was then placed in a specimen cup and removed off the field.Management was notified and the object was handed off to them." additional information was received via email on (b)(6) 2023 from [name], quality coordinator, [name] hospital when asked if any patient injury occurred the contact responded "not that i am aware of." patient status is "unknown".No instruments were used "at the time that this occurred.It was opened to use and the piece fell into the patient." all pieces were retrieved from the patient.When asked how the case was completed the response was "yes".When asked if the piece that fell into the patient was thin and clear like the sheath or if it was green or white like part of the rings the response was "it was made out of the material of the item"."we typically do not return devices.We kept package and the piece that fell off- the actual device was used on the patient." when asked if photos could be provided of the plastic piece the response was "it is in the locker, but we can".Additional information was received via email on (b)(6)2023 from [name], quality coordinator, [name] hospital "hello, i will be in the office mid week and can provide a photo.Would you be able to come on site to inspect as we typically do not return items.I¿ve also copied our patient safety manager who i work directly with for any medical device reports.Thank you." intervention: ni patient status: no patient injury."unknown".

Brand Name
C8402, M ALEXIS O WND PROT/RET 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16745275
Report Number2027111-2023-00417
Device Sequence Number6727039
Product Code KGW
UDI-Device Identifier00607915117269
UDI-Public(01)00607915117269(17)250501(30)01(10)1450642
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberC8402
Device Catalogue Number101356201
Device Lot Number1450642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale